Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 370, NWS Norman, OK

July 22, 2000Ellis County, Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 2000, 1:38 AM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 52 min. 8 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 1:38 AM CDT (06:38 UTC)
Expired
Jul 22, 2000, 2:30 AM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ellis County, OK, Harper County, OK, Woodward County, OK

What was reported inside it

TimeReportWhereRemark
Jul 22, 1:50 AM CDTThunderstorm Wind 53 MBuffalo, OKWind was measured by the Oklahoma mesonet.
Jul 22, 1:55 AM CDTThunderstorm Wind 54 MBuffalo, OKWind was measured by the Oklahoma mesonet.
Jul 22, 2:00 AM CDTThunderstorm Wind 51 MBuffalo, OKWind was measured by the Oklahoma mesonet.
Jul 22, 2:15 AM CDTThunderstorm Wind 76 MWoodward, OKWind was measured by the Oklahoma mesonet.
Jul 22, 2:20 AM CDTThunderstorm Wind 52 EWoodward, OK
Jul 22, 2:20 AM CDTThunderstorm Wind 54 MWoodward, OKWind was measured by the Oklahoma mesonet.
Jul 22, 2:25 AM CDTThunderstorm Wind 53 MWoodward, OKWind was measured by the Oklahoma mesonet.
Jul 22, 2:29 AM CDTThunderstorm WindWoodward, OKTrees were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 12:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS54 KOUN 220640
SVROKC
OKC045-059-153-220730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
138 AM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL ELLIS COUNTY IN NORTHWEST OKLAHOMA
  CENTRAL AND EASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA
  WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 230 AM CDT

* AT 138 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 7 MILES WEST OF BUFFALO TO 10 MILES NORTHWEST
  OF CATESBY...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...CATESBY...FARGO...FORT
  SUPPLY...GAGE...MAY...SELMAN...SHATTUCK AND WOODWARD

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS UP TO 75 MPH. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.

LAT...LON 3699 9953 3657 10005 3618 10002 3619 9961
          3641 9934 3662 9923 3684 9932

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:21 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 21, 11:21 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT FRI JUL 21 2000

MAIN SHOW IS FINALLY SHOWING ITSELF TO THE NORTHWEST OF DODGE CITY.
AREA PROFILERS SHOW 850 LLJ NOW DEVELOPING RAPIDLY INTO SW KS/NW
OK..AND SEE NO REASON WHY ANOTHER SEVERE WIND PRODUCING MCS WILL NOT
BLAST SEWD ACROSS THE CWA OVERNITE.  UPDATED ZONES WERE JUST SENT TO
REFLECT THIS THINKING AND TSTORM OUTLOOK WILL BE UPDATED SHORTLY TO
INCLUDE A MODERATE RISK OF SVR ACROSS NRN OKLAHOMA WITH A PRIMARY
THREAT OF WIDESPREAD WIND DAMAGE.
 MILLER

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jul 21, 11:37 PM CDT, 2 hours 1 minute before
OKZ004>048-050>052-TXZ083>090-220630-

THUNDERSTORM OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CDT FRI JUL 21 2000

THERE IS A MODERATE RISK SEVERE THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA...TO THE WEST AND NORTH OF
A LINE FROM MEDFORD...TO CHANDLER...TO CHICKASHA...TO ERICK. THERE
IS A SLIGHT RISK OF SEVERE STORMS EVERYWHERE ELSE NORTH OF THE RED
RIVER.

DISCUSSION...A CLUSTER OF SEVERE THUNDERSTORMS RAPIDLY INTENSIFYING
AT 1130 PM ACROSS KANSAS WILL MOVE RAPIDLY SOUTHEAST AT 40 TO 50 MPH
ACROSS MUCH OF OKLAHOMA OVERNIGHT TONIGHT.  THUNDERSTORMS WILL
PUSH INTO NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 1 AM...AND SHOULD
APPROACH INTERSTATE 40 BY BETWEEN 3 AM AND 4 AM.  DAMAGING WIND
GUSTS FROM 60 TO 90 MPH WILL BE THE PRIMARY THREAT FROM THIS CLUSTER
OF STORMS.  AT THIS TIME IT APPEARS THAT THE AREAS MOST AT RISK FOR
SEEING THE WORST OF THE STORMS WILL BE ALONG A 60 MILE WIDE CORRIDOR
CENTERED ROUGHLY FROM BUFFALO...TO WOODWARD...TO WATONGA AND
WEATHERFORD...TO CHICKASHA AND ANADARKO.

EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION WILL BE REQUIRED
OVERNIGHT TONIGHT ACROSS MUCH OF NORTHERN AND CENTRAL OKLAHOMA.

 MILLER

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:02 AM CDTSevere Thunderstorm WarningOUNHarper43 min
Jul 22, 1:43 AM CDTSevere Thunderstorm WarningOUNWoods57 min
Jul 22, 2:18 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods47 min
Jul 22, 2:26 AM CDTSevere Thunderstorm WarningOUNMajor, Woodward49 min
Jul 22, 3:04 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant41 min
Jul 22, 3:09 AM CDTSevere Thunderstorm WarningOUNBlaine51 min
Jul 22, 3:13 AM CDTSevere Thunderstorm WarningOUNGarfield, Major47 min
Jul 22, 3:20 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey40 min
Jul 22, 3:23 AM CDTSevere Thunderstorm WarningOUNKingfisher52 min
Jul 22, 3:31 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian49 min
Jul 22, 3:49 AM CDTSevere Thunderstorm WarningOUNLogan41 min
Jul 22, 3:57 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble48 min
Jul 22, 4:03 AM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Washita42 min
Jul 22, 4:06 AM CDTSevere Thunderstorm WarningOUNOklahoma39 min
Jul 22, 4:10 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher50 min
Jul 22, 4:20 AM CDTSevere Thunderstorm WarningOUNGrady50 min
Jul 22, 4:25 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain60 min
Jul 22, 4:34 AM CDTSevere Thunderstorm WarningOUNLogan, Payne41 min
Jul 22, 4:40 AM CDTSevere Thunderstorm WarningOUNOklahoma35 min
Jul 22, 4:51 AM CDTSevere Thunderstorm WarningOUNLincoln49 min
Jul 22, 5:08 AM CDTSevere Thunderstorm WarningOUNOklahoma52 min
Jul 22, 5:16 AM CDTSevere Thunderstorm WarningOUNPottawatomie49 min
Jul 22, 5:37 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain38 min
Jul 22, 5:37 AM CDTSevere Thunderstorm WarningOUNGarvin38 min
Jul 22, 5:45 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole55 min
Jul 22, 5:45 AM CDTSevere Thunderstorm WarningOUNLincoln55 min
Jul 22, 5:49 AM CDTSevere Thunderstorm WarningOUNMurray, Pontotoc51 min
Jul 22, 6:05 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain35 min
Jul 22, 6:05 AM CDTSevere Thunderstorm WarningOUNPottawatomie35 min
Jul 22, 6:12 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston48 min
Jul 22, 6:26 AM CDTSevere Thunderstorm WarningOUNCoal49 min
Jul 22, 6:39 AM CDTSevere Thunderstorm WarningOUNMurray, Pontotoc36 min
Jul 22, 6:45 AM CDTSevere Thunderstorm WarningOUNBryan, Marshall60 min
Jul 22, 6:45 AM CDTSevere Thunderstorm WarningOUNAtoka60 min
Jul 22, 6:58 AM CDTSevere Thunderstorm WarningOUNJohnston47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.